Mississippi, 2005Lightning Strike in Mississippi, May 29, 2005
May 29, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 7:30 AM CST, 7 hours earlier.
Area forecast discussion, May 29, 7:30 AM CST, 7 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CDT SUN MAY 29 2005
.UPDATE...
QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT
FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS.
LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS
WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE
ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON.
&&
.DISCUSSION...
COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY
BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100%
COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL
NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A
GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT
CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS
BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE
AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL
SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS
MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE
AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE
INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE
THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY
ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING.
THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS
NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES
IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS.
A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING
INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING
MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US
SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING
PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE
WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 69 83 70 / 80 50 80 60
BTR 85 71 83 72 / 60 50 80 50
MSY 87 75 85 73 / 40 50 70 40
GPT 88 74 84 72 / 30 50 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
17/8
In the hours before
Special weather statement, May 29, 9:56 AM CST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT SUN MAY 29 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS-
LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA-
LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA-
ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA-
ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-
TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA-
UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA-
WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA-
WILKINSON MS-
1056 AM CDT SUN MAY 29 2005
...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS
MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL
MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN
CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND
GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM
11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO
EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM
DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE.
STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY.
24
Local storm report, May 29, 11:34 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG MAGNOLIA 31.15N 90.46W
05/29/2005 PIKE MS EMERGENCY MNGR
REPORTED TREES DOWN IN AND NORTH OF MAGNOLIA.
&&
RICKSSpecial weather statement, May 29, 11:57 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CDT SUN MAY 29 2005
LAZ034>040-046>050-056>070-MSZ068>070-080-291815-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-
LOWER JEFFERSON LA-LOWER LAFOURCHE LA-LOWER PLAQUEMINES LA-
LOWER ST. BERNARD LA-LOWER TERREBONNE LA-ORLEANS LA-PIKE MS-
POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA-
ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA-
UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-
UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS-
1257 PM CDT SUN MAY 29 2005
...SEVERE THUNDERSTORM WATCH NUMBER 347 HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST
LOUISIANA AND SOUTWEST MISSISSIPPI HAS BEEN CANCELLED.
THE FOLLOWING PARISHES IN LOUISIANA ARE NO LONGER IN THE WATCH...
POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST
HELENA...TANGIPAHOA...ST TAMMANY...LIVINGSTON...EAST BATON
ROUGE...WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSUMPTION...ST
JAMES...ST JOHN THE BAPTIST...ST CHARLES...JEFFERSON...ORLEANS...ST
BERNARD...PLAQUEMINES...TERREBONNE AND LAFOURCHE.
IN MISSISSIPPI...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH...
WILKINSON...AMITE AND PIKE.
HANCOCK COUNTY MISSISSIPPI REMAINS IN WATCH NUMBER 347 UNTIL 4 PM BUT
WILL LIKELY BE CANCELLED IN THE NEXT HOUR.
24
Special weather statement, May 29, 12:59 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT SUN MAY 29 2005
MSZ080-291900-
HANCOCK MS-
159 PM CDT SUN MAY 29 2005
SEVERE THUNDERSTORM WATCH NUMBER 347 IS NO LONGER IN EFFECT FOR
HANCOCK COUNTY MISSISSIPPI.
24
Special weather statement, May 29, 1:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT SUN MAY 29 2005
LAZ034>040-046>050-056>065-MSZ077-080-292200-
ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA-
HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS-
POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA-
ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA-
UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-
UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-
254 PM CDT SUN MAY 29 2005
...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA...
A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER
LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES
TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM
LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY
DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI.
MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW
PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA
TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND
STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO
MEMORIAL DAY.
IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING
FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50
MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE
STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME
OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND
DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE
A MINOR FLOOD THREAT FROM TRAINING EFFECTS.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE
REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS.
24
Local storm report, May 29, 2:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 15 N KILN 30.63N 89.43W
05/29/2005 HANCOCK MS EMERGENCY MNGR
SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.
0308 PM FUNNEL CLOUD 5 NE DESTREHAN 30.01N 90.31W
05/29/2005 ST. CHARLES LA EMERGENCY MNGR
SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
NORTHEAST. REPORTED AS DECENDING THEN LIFTED.
&&
RICKSLightning, Hancock
- When
- May 29, 2:30 PM CST
- Where
- Hancock County, Diamondhead Arpt
- Reported by
- NEWSPAPER
- Coordinates
- 30.394, -89.475 (the zone’s center; the record gives no point)
A lightning strike caused a fire in some trees which spread to a house in the Glen Eagle subdivision of Diamondhead. The house was nearly destroyed by the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 29, 20054 injured · $744,000 · F1 · 23 events
- Flash Flood and Hail in Mississippi, May 29, 2005$1.5 million · 1.75 in hail · 19 events
- Damaging Wind in Alabama, May 29, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 29, 2005$20,000 · 1.75 in hail · 9 events
- Damaging Wind in Texas, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Louisiana, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, May 29, 2005$16,000 · 55 kt wind · 1 event
- Damaging Wind in Mississippi, May 29, 2005$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 29 to 30, 20051.25 in hail · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 20057 events
- Flash Flooding and Hail in Texas, May 29 to 30, 20051.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451535.